Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How can I start ART when I vomit?
Oct 17, 2012

Its been 3 weeks since I have been diagonised HIV+.My problems is I lose all fluids and food through vomiting and diarrhea.Loperamide,hyspasmol don't seem to have any effect besides causing me cramps.I vomit so violently till every drop of anything in my stomach is out.Sometyms in the end I vomit greenish dark foul tasting and smeLly stuff. The doctors say they can't do scopes when I'm this week.I'm effectively bedridden,neither can they start ART when I'm this weak.With a CD4 of 61 and already lost 25kg in a month,I'm afraid I won't last more than two week.I'm getting thin and my back can't carry my weight anymore.Plz help

Response from Dr. Young

Hi and thanks for posting.

So sorry to hear that you're having so many difficulties. You do have a very low CD4 count and significant weight loss, so starting HIV medications is an urgent issue.

It's important too to try to get a better handle on why exactly you've got the vomiting and diarrhea. Sometimes this can be multifactorial and dehydration can be a significant contributor. Are you in the hospital? Have the doctors tried IV fluids? How about stool tests and microbiologic analysis?

HIV medications could and should be started in your case, but it's understandable that you'd have concerns about their tolerability (and absorption).

This might not fully answer your question, so please feel free to write back with an update or with other concerns.

Here's to a quick recovery, BY



Previous
Dont remember if i took meds
Next
Complera follow up question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement